Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 176, NWS Philadelphia/Mount Holly

July 11, 2025Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 11, 2025, 3:45 PM EDT for Monroe County, Pennsylvania. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2025, 3:45 PM EDT (19:45 UTC)
Expired
Jul 11, 2025, 4:04 PM EDT
In force
19 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 128 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WUUS51 KPHI 111945
SVRPHI
PAC089-112030-
/O.NEW.KPHI.SV.W.0176.250711T1945Z-250711T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
345 PM EDT Fri Jul 11 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  North central Monroe County in northeastern Pennsylvania...

* Until 430 PM EDT.

* At 345 PM EDT, a severe thunderstorm was located over Mountainhome,
  or near Mount Pocono, moving south at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Mount Pocono, Paradise Valley, Skytop, Mountainhome, Canadensis,
  Alpine Mountain, and Cresco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Mount Holly NJ.

If on or near Mountain Lake or any other lakes, get away from the 
water and move indoors or inside a vehicle. Remember, lightning can 
strike out to 15 miles from the parent thunderstorm. If you can hear 
thunder, you are close enough to be struck by lightning. Move to 
safe shelter now!  Do not be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4122 7534 4124 7522 4111 7513 4108 7535
TIME...MOT...LOC 1945Z 346DEG 5KT 4117 7528 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPS
1 follow-up statement
373 
WWUS51 KPHI 112004
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
404 PM EDT Fri Jul 11 2025

PAC089-112014-
/O.CAN.KPHI.SV.W.0176.000000T0000Z-250711T2030Z/
Monroe PA-
404 PM EDT Fri Jul 11 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail and 
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.

LAT...LON 4122 7534 4124 7522 4111 7513 4108 7535
TIME...MOT...LOC 2001Z 346DEG 5KT 4114 7527 

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:41 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 11, 2:41 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
241 PM EDT Fri Jul 11 2025

.SYNOPSIS...
A very warm and humid airmass will persist over the region into next
week. Several disturbances will move through the area over the
course of the week, generating scattered showers and occasional
thunderstorms, especially in the afternoon and evening. A cold front
is on pace to cross through Monday night into Tuesday, with high
pressure potentially becoming more dominant later in the week.

&&

.NEAR TERM /THROUGH SATURDAY/...
A weak passing short wave trough will be responsible for isolated
showers and thunderstorms through the afternoon. So far most of the
activity looks to be developing along a remnant outflow boundary
from the convection on Thursday. However, some convection may later
develop along the ridge lines west of the fall line.

Overnight, looks like with onshore flow we will once again see
either low clouds or fog overnight into the morning. Because this
marine layer is so shallow, it is not being well depicted by coarser
resolution models. Thus, favored high res models. They suggest that
this is more likely to be a low stratus than fog event. However,
given the uncertainty, kept a mention of patchy/areas of fog started
by the previous shift.

As the larger trough gets closer to our region tomorrow, more
convection is possible tomorrow afternoon. There is expected to be a
surface trough to our west tomorrow which may be the focus for
convective initiation. Thus, highest chances for storms are in the
southern Poconos, Berks Co, and Lehigh Valley, and then chances
decrease the further east you go.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Any convection remaining should dissipate rather quickly into
Saturday evening with the loss of diurnal heating. The combination
of cloud cover, light onshore flow, and the moisture rich airmass
will continue to support the potential for some low clouds/stratus
and potentially fog to develop. Lows will remain mild, mainly in the
mid 60s to low 70s.

The environment looks to become a tad more active on Sunday as there
has been a subtle uptick in PoPs (30-60%) for Sunday afternoon and
evening. An upper level trough will be moving into the Great Lakes,
allowing stronger southwesterly flow to overspread into the Mid-
Atlantic and Northeast regions. Although the best forcing will be
displaced to our north and west, the atmosphere should destabilize
sufficiently with the mild temperatures and high moisture content in
place. SPC maintains the MARGINAL risk for severe weather on Sunday
over our western most counties, where best atmospheric parameters
overlap with the better forcing. Outside of the MARGINAL risk, more
in the way of garden variety storms are possible, although wouldn't
be surprised if most areas especially towards the coast remain dry.
Highs will mainly be in the mid to upper 80s with heat indicies in
the low to mid 90s. Convection should taper off once again rather
quickly with the loss of diurnal heating into Sunday night, however
a few showers or pockets of heavy rain may make the trek into
eastern Pennsylvania. Another mild and muggy night is expected with
lows similar to those on Saturday night.

On Monday, the upper trough will move into the Eastern US but will
be weakening as it approaches. Although, the atmospheric forcing
will be closer to our area, the upper level support will not be as
strong as it will be on Sunday. This should keep the overall nature
of the potential for severe weather at bay. However, with strong
destabilization and some better forcing, shower and thunderstorm
activity will be more widespread compared to Sunday; as PoPs are in
the 60-80% range. Although, the severe weather potential does not
appear to be significant, we can't rule out a few strong to severe
storms in the afternoon into the evening hours with the cold front
tracking across the area late Monday night. Highs will mainly be in
the 80s with lows in the 60s/70s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
For the long term period, there is quite a bit of uncertainty with
the evolution of the pattern. The cold front that tracks through on
Monday night will slow down and virtually stall over or just south
of the region on Tuesday while washing out. With remaining surface
convergence nearby, this may cause another round of isolated showers
and thunderstorms to occur on Tuesday. By mid to late week, it does
seem that Canadian high pressure will try to take control over the
Northeast while building into the Mid-Atlantic, suppressing any
shower and thunderstorm activity further south. However, considering
it is mid-July after all and the airmass really doesn't change all
that much in wake of the dying front, occasional rounds of
convective showers and storms are possible each afternoon with
potentially another frontal boundary approaching on Friday.
Temperatures are expected to be slightly above normal with highs in
the upper 80s to low 90s daily, where heat indicies may reach close
to or top 100 in some spots.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Through the rest of today...Prevailing VFR. Isolated TSRA will be
possible through 00Z, but aside from KMIV and KACY, coverage and
chance of direct impact is too limited to mention in the TAF at this
time.

Tonight...Starting VFR. After 06Z, similar to last night, expect low
clouds and fog to advect into the region. It seems more favorable
for a low stratus event (as compared to fog). Regardless, expect
conditions to decrease to IFR conditions. There is a small chance
(30%) that the lower conditions won't reach as far west as KRDG and
KABE. winds are likely to be light across the area. Direction should
favor a E or SE direction, but may be variable at times.

Saturday...any lingering low clouds or fog should slowly erode
by 18Z. VFR conditions are expected. More TSRA is possible after
18Z. Highest risk for TSRA tomorrow will be at KABE and KRDG.
Winds light (5kt or less) favoring a SE direction.

Outlook...

Saturday night through Wednesday...Overall, VFR conditions. However,
afternoon and evening SHRA/TSRA may result in brief periods of sub-
VFR conditions daily. Sub-VFR conditions are also possible overnight
due to low clouds and fog, but uncertainty remains on this
potential, so confidence is low.

&&

.MARINE...
Winds and seas should stay below Small Craft Advisory criteria
through Saturday.

Outlook...

Saturday night through Wednesday...No marine headlines expected.
Winds generally remain less than 15 kt with seas around 2-3 feet.
Showers and thunderstorms are possible daily, primarily in the
afternoon and evening hours.

Rip Currents...

For today, a southeast wind of around 10 MPH and breaking waves
of around 2-3 feet with a southeasterly swell of 3 feet at 7
seconds will result in a MODERATE risk for the Jersey Shore.
With waves of only 1-2 feet along the Delaware Beaches, a LOW
risk for rip currents is in place.

For Saturday, an easterly wind around 10 mph but with breaking
waves of only 1-2 feet and a southeasterly swell of 3 feet at 7
seconds for all beaches. Thus, a LOW risk for rip currents is in
place.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...DeSilva/RCM
NEAR TERM...Johnson
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/Johnson
MARINE...DeSilva/Johnson
Hazardous weather outlook, Jul 11, 5:25 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
525 AM EDT Fri Jul 11 2025

MDZ012-015-019-020-120930-
Kent MD-Queen Annes-Talbot-Caroline-
525 AM EDT Fri Jul 11 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:02 AM EDTDense Fog AdvisoryPHIBucks, Chester, Montgomery3 hr
Jul 11, 3:32 PM EDTFlash Flood WarningPHIMonroe3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.